1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. chillinwill
    A TEARFUL mother is warning parents about the dangers of a new ‘legal’ drug being sold to children as young as 14.

    The mum-of-two said the drug mephedrone – known on the streets as miaow miaow – is rife in Kirklees.

    The mum, who does not want to be named to protect her son’s anonymity, says children taking the drug believe it’s harmless because it is not illegal.

    Her two children have told her it can be bought over the counter, at some bars and off the internet for £15 per gram.

    She said: “Even kids as young as 14 are doing it.

    “It’s like a white powder and they put a little bit of it in their Rizla paper and then swallow it – they call it bombing.”

    The drug is also commonly known as ‘drone’, ‘bubbles’ and ‘legal high’.

    The mum has seen first-hand the devastating effects the ‘legal high’ is having on her 17-year-old son who wakes up in the morning with nose bleeds.

    And she wants other parents to know how to spot the signs before it’s too late.

    Last month mephedrone was linked to the death of 14-year-old schoolgirl Gabrielle Price, who allegedly took it together with ketamine at a friend’s house in Brighton.

    She suffered a heart attack and later died.

    In Durham recently a man ripped off his scrotum after he thought centipedes were crawling all over him after he took the drug.mod edit: this has been proven false- scaremongering by the tabloid press. ~TF~


    Breaking down in tears, the distraught mum said her teenage son had “completely changed.”

    She said: “He’s always been such a loving boy – a loveable rogue, but now he’s moody and aggressive.

    “He talks to us like we’re a piece of rubbish.

    “He’d left school and got an apprenticeship and was doing so well we were really proud of him but now he could lose his job.”

    She said her son and all his friends in Mirfield think the drug is okay because it’s seen as ‘legal’.

    “This is the scary thing,’’ she said. “They think it’s okay because it’s legal and you can just go on the internet and buy it and it gets delivered to the house in a little discreet package.”

    She said: “Even kids as young as 14 are doing it.”

    Dr Ken Checinski, senior consultant in addictive behaviour at drugs advice organisation FRANK, said: “Mephedrone is sold on the internet as plant food and is a stimulant with effects similar to ecstasy.

    “It can make you feel euphoric, alert and talkative, but can also cause severe nose bleeds, anxiety and paranoia.

    “Using mephedrone risks over stimulating your heart and nervous system, leading to fits.

    “These so-called ‘legal highs’ are not a safer alternative to illegal drugs.

    “They contain a range of potentially harmful chemicals and, as their chemical makeup changes all the time, you never know what you’re going to get.

    “The risks increase if you combine ‘legal highs’ with alcohol or other drugs.

    “Being able to talk to your children is key to preventing and limiting the potential problems caused by drug misuse.

    “Every parent needs to find out the facts about drugs so that they can feel confident enough to have an open and honest conversation.”

    For information talk to FRANK for free and in confidence at any time of the day or night by calling 0800 776600 or visit www.talktofrank.com

    You can also text a question to 82111.

    A West Yorkshire Police spokesman said: “There are number of substances which are not controlled drugs or illegal which can be abused.

    “We would advise against ingesting anything into your body which is not for a bone fide medical reason.”

    Katie Grant
    December 7, 2009
    The Huddersfield Daily Examiner
    http://www.examiner.co.uk/news/loca...-legal-mirfield-mum-s-warning-86081-25334975/

Comments

  1. gregzy
    Its a shame but how many mothers write to the press when there loved one becomes 1 of the 1200 people who die everyday from alcohol?
  2. chillinwill
    Mirfield mum doubts impact of mephedrone ban

    A MUM who spoke out about the dangers of mephedrone believes banning the drug will make little difference.


    The woman, from Mirfield, was speaking after MPs and Lords yesterday backed calls to ban the party drug and other ‘legal highs’.

    She welcomed the decision but added: “I can’t see it making much difference.

    “Even if it’s illegal, kids will still take it unless they can’t afford it – it’s all about the price for them, not whether or not it’s legal.

    “There used to be a big problem with alcohol in Mirfield. Then they started taking mephedrone because it’s cheaper.

    “But they’ve told me they’ll just got back to alcohol if they can’t afford it now.”

    The Commons and Lords backed the ban after a number of deaths were linked to mephedrone, which is sold as a powder and is also known as MCAT and meow meow. One victim was North Yorkshire woman Lois Waters.

    Its harmful effects are said to include a risk of heart and circulatory problems, as well as fits, paranoia and hallucinations.

    The Advisory Council on the Misuse of Drugs has recommended mephedrone be categorised as a class B drug.

    Enforcement will initially target dealers rather than young people found with the drug.

    Penalties include a maximum prison sentence of 14 years for trafficking.

    The Mirfield mum-of-two, who does not want to be named, first raised concerns about mephedrone in December.

    Her 17-year-old son had been waking up with nose bleeds after taking the drug, which has a similar effect to ecstasy.

    Sam Casey
    April 9, 2010
    Examiner
    http://www.examiner.co.uk/news/loca...ubts-impact-of-mephedrone-ban-86081-26205303/
To make a comment simply sign up and become a member!